Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 36, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 10, 2005, 7:02 PM CDT for Richland County, Wisconsin. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2005, 7:02 PM CDT (00:02 UTC)
- Expired
- Jun 10, 2005, 7:32 PM CDT
- In force
- 30 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Richland County, WI
The radar
The La Crosse radar (KARX), 88 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 7:25 PM CDT | TSTM WND DMG | 2 Sw Cazenovia, WI | SEVERAL LARGE TREES BLOWN DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1968 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 110003
SVRARX
WIC103-110030-
/O.NEW.KARX.SV.W.0036.050611T0002Z-050611T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
702 PM CDT FRI JUN 10 2005
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHLAND COUNTY IN SOUTHWEST WISCONSIN
* UNTIL 730 PM CDT
* AT 702 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING LARGE HAIL OVER HIGHWAY 130 AND COUNT B...OR
ABOUT 9 MILES SOUTHEAST OF RICHLAND CENTER. THE SEVERE THUNDERSTORM
WAS MOVING NORTH AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ITHACA AND NEPTUNE AROUND 710 PM CDT...
LOYD AROUND 720 PM CDT...
HIGHWAY 58 AND COUNTY K AND COUNTY ROADS D AND N N AROUND 725 PM
CDT...
BUNKER HILL AND GERMANTOWN AROUND 730 PM CDT...
THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
LAT...LON 4355 9020 4355 9019 4353 9020 4355 9020
4321 9019 4321 9029 4322 9035 4355 9035
4355 9027 4355 9023
$$
BINAU2 follow-up statements
000
WWUS53 KARX 110015
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
714 PM CDT FRI JUN 10 2005
WIC103-110030-
/O.CON.KARX.SV.W.0036.000000T0000Z-050611T0030Z/
RICHLAND WI-
714 PM CDT FRI JUN 10 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR RICHLAND COUNTY...
AT 714 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING PENNY SIZE HAIL OVER BEAR VALLEY...OR ABOUT 9
MILES EAST OF RICHLAND CENTER. THE SEVERE STORM WAS MOVING NORTH AT
25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...LOYD AROUND 725 PM CDT...
HIGHWAY 58 AND COUNTY K AND GERMANTOWN AROUND 730 PM CDT...
TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4355 9023 4355 9020 4355 9019 4353 9020
4355 9020 4321 9019 4327 9027 4329 9032
4343 9027
$$
BINAU000
WWUS53 KARX 110032
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
732 PM CDT FRI JUN 10 2005
WIC103-110042-
/O.EXP.KARX.SV.W.0036.000000T0000Z-050611T0030Z/
RICHLAND WI-
732 PM CDT FRI JUN 10 2005
...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND COUNTY HAS EXPIRED...
THE THUNDERSTORM THAT HAD BEEN SEVERE HAS WEAKENED SLIGHTLY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND COUNTY HAS
EXPIRED.
ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...STRONG STORMS WITH
SMALL HAIL REMAIN POSSIBLE. THEREFORE...PERSONS ARE URGED TO STAY
TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER
INFORMATION.
TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.
LAT...LON 4355 9023 4355 9020 4355 9019 4353 9020
4355 9020 4321 9019 4327 9027 4329 9032
4343 9027
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:10 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 10, 3:10 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 310 PM CDT FRI JUN 10 2005 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT FORECAST CHALLENGES INCLUDE PRECIPITATION CHANCES AND THE POSSIBILITY OF SEVERE WEATHER. DATA ANALYSIS AT 2 PM HAD A STALLED WEAK COLD FRONTAL BOUNDARY EXTENDING FROM THE ARROWHEAD OF MN THROUGH WESTERN WI. ANOTHER TROUGH EXTENDED FROM NEAR LA CROSSE...EASTWARD TO NEAR OSHKOSH. AREA OF STRONG CONVECTION FORMED AHEAD OF THESE BOUNDARIES/CONVERGENT AREAS AND HAS SINCE MOVED INTO CENTRAL WI. MEANWHILE...VISIBLE SATELLITE WAS SHOWING A VERY COMPACT MVC HEADING NORTHEAST THROUGH SOUTHERN MN AT THIS TIME. MORE SCATTERED SHRA/TS FIRING ON THE PERIPHERY OF THIS FEATURE ACROSS NORTHEAST IA AND SOUTHEAST MN. 12Z 10JUN05 GFS/NAM BOTH AGREE ON NEARLY STATIONARY BOUNDARY JUST TO OUR WEST THROUGH MONDAY. MODELS DIFFER SOMEWHAT IN THE DETAILS AS FAR AS SHORTWAVE ENERGIES AND QPF PRODUCTION. NAM DOING SOMEWHAT BETTER IN THE DETAILS INITIALLY...SO LEANED MORE TOWARD ITS SOLUTION. STATIONARY FRONTAL BOUNDARY WILL REMAIN JUST WEST OF THE AREA TONIGHT. WITH CONTINUED MOISTURE ADVECTION INTO THE AREA TONIGHT INTERACTING WITH LEFT-OVER OUTFLOW BOUNDARIES...ALONG WITH ANOTHER ANTICIPATED MVC ADVECTING NORTHEAST TOWARD THE AREA FROM MO...WILL CARRY OCCASIONAL SHRA/TS. SEVERE THREAT WILL BE MINIMAL DUE TO WEAK WIND SHEAR PROFILE OVER THE AREA. THUNDERSTORMS THAT DO FIRE TONIGHT SHOULD BE OF PULSE NATURE. SO MAIN THREATS WITH THE STORMS WILL BE GUSTY WINDS/BRIEF HEAVY DOWNPOURS/SMALL HAIL. SATURDAY LOOKS BETTER FOR ORGANIZED SEVERE STORM POTENTIAL...MAINLY ACROSS NORTHWEST PART OF FORECAST AREA. AFTERNOON CAPES INCREASE INTO THE 2000-2500J/KG AS THE 0-6KM BULK SHEAR VALUES INCREASE TO 30-35KT IN VICINITY OF THE FRONTAL BOUNDARY. INCREASED SHRA/TS CHANCE TO LIKELY BASED ON THIS. SHRA/TS THREAT CONTINUES SATURDAY NIGHT INTO SUNDAY MORNING AS ANOTHER WAVE OF LOW PRESSURE RIPPLES NORTHEAST ALONG THE STALLED BOUNDARY. BY SUNDAY AFTERNOON...INTERIM RIDGE IN GENERAL SOUTHWEST FLOW ALOFT BUILDS INTO THE AREA...DIMINISHING CHANCES OF SHRA/TS. BY SUNDAY NIGHT...ANOTHER SIGNIFICANT SHORTWAVE TROUGH/SURFACE LOW FORMS OVER THE CENTRAL PLAINS. WARM FROM FRONT THIS FEATURE PUSHES NORTHWARD INTO IOWA AND NORTHERN IL BY MONDAY MORNING. IMPRESSIVE MOISTURE TRANSPORT INDICATED INTO THE FRONT. COULD BE SOME ELEVATED CONVECTION REACHING INTO OUR AREA BY LATE IN THE NIGHT. ON MONDAY...NAM INDICATING STRONG CYCLOGENESIS OVER IA WITH WARM FRONT LIFTING NORTHWARD INTO CENTRAL WI. THIS WILL CONTINUE THE CHANCE OF SHRA/TS. .LONG TERM...TUESDAY THROUGH FRIDAY VARIANCE CONTINUES IN THE DETAILS WITH GFS/ECMWF/CANADIAN ENSEMBLES. ALL DO AGREE ON BRINGING A SHORTWAVE TROUGH/CLOSED LOW ACROSS THE REGION TUESDAY FOR A CHANCE OF SHRA/TS. DGEX/GFS HINT AT A SHORTWAVE TROUGH DROPPING SOUTHEAST ACROSS NORTHERN WI WEDNESDAY NIGHT. WILL INSERT A SLIGHT CHANCE OF SHRA/ISOLD TS ACROSS NORTHEAST FORECAST AREA BASED ON THIS. UPPER TROUGH/CLOSED LOW THEN GETS SQUEEZED EAST/SOUTHEAST WEDNESDAY THROUGH FRIDAY AS A LARGE RIDGE OF HIGH PRESSURE BUILDS IN FROM THE PLAINS. TEMPERATURES SHOULD BE RIGHT AROUND NORMAL SEASONAL LEVELS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && DAS
Hazardous weather outlook, Jun 10, 5:55 AM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 555 AM CDT FRI JUN 10 2005 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-111100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 555 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND FROM CENTRAL INTO SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A STATIONARY FRONT WILL REMAIN WEST OF THE AREA TODAY AND TONIGHT. SOUTHERLY WINDS AHEAD OF THIS FRONT WILL CONTINUE TO BRING A MOIST AND UNSTABLE AIR MASS INTO THE UPPER MISSISSIPPI VALLEY. THIS WILL RESULT IN THE DEVELOPMENT OF THUNDERSTORMS. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. IN ADDITION...FLOODING MAY BECOME A PROBLEM IF THUNDERSTORMS TRAIN ACROSS THE SAME AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER LEVEL SYSTEM WILL MOVE THROUGH THE REGION ON SATURDAY. THIS MAY BRING WITH IT ANOTHER BOUT OF SEVERE WEATHER. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ADDITIONAL WEATHER DISTURBANCES WILL MOVE ACROSS THE REGION FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT. WITH EACH PASSING DISTURBANCE...A CHANCE FOR THUNDERSTORMS WILL EXIST. SOME OF THESE MAY ALSO BE SEVERE. IN ADDITION...FLOODING MAY BECOME A PROBLEM IF THUNDERSTORMS TRAIN ACROSS THE SAME AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY FROM TODAY INTO SATURDAY...AND EARLY NEXT WEEK. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BOYNE
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:03 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 59 min |
| Jun 11, 2:33 PM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 57 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.